Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Corpus Christi, TX

January 28, 2012

NWS Corpus Christi, TX issued this small craft advisory at Jan 28, 2012, 3:03 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 3:03 PM CST (21:03 UTC)
Expired
Jan 28, 2012, 6:00 PM CST
In force
3 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WHUS74 KCRP 282103
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CST SAT JAN 28 2012

...WIND SPEEDS REMAIN ELEVATED ACROSS THE OFFSHORE WATERS...

.NORTHERLY WIND SPEEDS HAVE DIMINISHED ACROSS THE NEARSHORE WATERS
THIS AFTERNOON. HOWEVER...MODERATE TO STRONG OFFSHORE FLOW WILL
PERSIST FOR A FEW MORE HOURS ACROSS THE OFFSHORE WATERS...ALONG
WITH SEAS NEAR 7 FEET.

GMZ270-275-290000-
/O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/
/O.NEW.KCRP.SC.Y.0008.120128T2103Z-120129T0000Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
303 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS AND WAVES: NORTH WIND AROUND 20 KNOTS. GRADUALLY
  DIMINISHING IN INTENSITY LATE AFTERNOON. SEAS 5 TO 7 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ250-255-282215-
/O.CAN.KCRP.SC.Y.0007.000000T0000Z-120129T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
303 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE NEARSHORE WATERS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS.

WIND SPEEDS CONTINUE TO DIMINISH ACROSS THE NEARSHORE WATERS AS
HIGH PRESSURE BUILDS INTO THE REGION.

$$

RG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 11:40 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 28, 11:40 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1140 AM CST SAT JAN 28 2012

.DISCUSSION...UPDATED FOR 18Z AVIATION SECTION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HRS ACROSS
SOUTH TEXAS AS HIGH PRESSURE BUILDS INTO THE REGION. FEW/SCT
CLOUDS ABOVE 3KFT WILL CONTINUE TO DIMINISH THROUGHOUT THE
AFTERNOON AND WIND SPEEDS WILL ALSO RELAX.

&&

.PREV DISCUSSION... /ISSUED 1103 AM CST SAT JAN 28 2012/

DISCUSSION...THE COLD FRONT...NOW ACROSS DEEP SOUTH TEXAS HAS
BROUGHT A COOLER AIR MASS TO THE REGION. EXPECTING SLIGHT WARMING
TODAY AS CLOUDS DIMINISH. ONLY MINOR UPDATES NEEDED TO REFLECT
CURRENT TRENDS. OTHERWISE...FORECAST LOOKS GOOD FOR THE THIS
AFTERNOON. ELEVATED FIRE DANGER CONDITIONS WILL PERSIST THROUGH
THE AFTERNOON HOURS AND SMALL CRAFT ADVISORY CONDITIONS CONTINUE
ACROSS THE COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  42  67  51  75  /   0   0   0  20  30
VICTORIA          64  34  65  45  72  /   0   0   0  10  20
LAREDO            66  44  63  52  73  /  10   0  10  20  20
ALICE             68  40  66  48  74  /   0   0   0  20  30
ROCKPORT          67  45  62  54  70  /   0   0   0  10  30
COTULLA           64  37  64  47  72  /   0   0   0  10  20
KINGSVILLE        69  41  66  48  75  /   0   0   0  20  30
NAVY CORPUS       68  50  64  56  73  /   0   0   0  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

RG/82...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 28, 4:19 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 AM CST SAT JAN 28 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
419 AM CST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM CST UNTIL 6 PM CST
TODAY FOR THE NEAR AND OFFSHORE WATERS. STRONG AND GUSTY NORTH
WINDS ARE EXPECTED TO DEVELOP TODAY IN THE WAKE OF A COLD FRONT.

AN ELEVATED FIRE DANGER THREAT EXISTS TODAY ACROSS ALL OF SOUTH
TEXAS DUE TO DEVELOPING GUSTY NORTH WINDS AND A DRY AIRMASS
FORECAST TO BUILD INTO THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED FIRE DANGER WILL BE POSSIBLE ON FRIDAY BEHIND A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:12 AM CSTSmall Craft AdvisoryCRP12 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.